Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2012, 6:29 PM EDT for Lancaster County, Lebanon County, York County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 1, 2012, 7:30 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The Philadelphia radar (KDIX), 143 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:50 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS51 KCTP 012229
SVRCTP
PAC071-075-133-012330-
/O.NEW.KCTP.SV.W.0054.120601T2229Z-120601T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 730 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THE STORM WAS NEAR SCARBORO...MOVING
NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND HAIL.
* LOCATIONS IN THE WARNING INCLUDE...
SUNNYBURN...
WAKEFIELD AND HOLTWOOD...
SHENKS FERRY AND SAFE HARBOR...
QUARRYVILLE AND SMITHVILLE...
STRASBURG AND WILLOW STREET...
PARADISE AND EAST PETERSBURG...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 266
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 41...
STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM EDT FRIDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
MORNING FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4044 7647 4031 7614 4014 7587 4013 7588
4011 7593 4004 7593 3996 7599 3988 7598
3985 7601 3984 7601 3979 7604 3972 7610
3972 7641
TIME...MOT...LOC 2229Z 208DEG 34KT 3967 7624
$$
FORECASTER: RG/CR1 follow-up statement
396
WWUS51 KCTP 012257
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
657 PM EDT FRI JUN 1 2012
PAC133-012307-
/O.CAN.KCTP.SV.W.0054.000000T0000Z-120601T2330Z/
YORK PA-
657 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM EDT FRIDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
MORNING FOR NORTH CENTRAL PENNSYLVANIA.
LAT...LON 3982 7634 3987 7638 3990 7638 3993 7643
4044 7647 4031 7614 4014 7587 4011 7593
4004 7593 3996 7599 3988 7598 3985 7601
3979 7604 3978 7607
TIME...MOT...LOC 2257Z 208DEG 34KT 3990 7608
$$
PAC071-075-012330-
/O.CON.KCTP.SV.W.0054.000000T0000Z-120601T2330Z/
LANCASTER PA-LEBANON PA-
657 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN LEBANON AND LANCASTER COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
QUARRYVILLE...OR 12 MILES SOUTHEAST OF WILLOW STREET...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
GAP AND CHRISTIANA...
LEOLA AND LITITZ...
NEW HOLLAND AND AKRON...
TERRE HILL AND EPHRATA...
CHURCHTOWN AND ADAMSTOWN...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 41...STATE
ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM EDT FRIDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
MORNING FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3982 7634 3987 7638 3990 7638 3993 7643
4044 7647 4031 7614 4014 7587 4011 7593
4004 7593 3996 7599 3988 7598 3985 7601
3979 7604 3978 7607
TIME...MOT...LOC 2257Z 208DEG 34KT 3990 7608
$$
FORECASTER: RG/CRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:11 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 1, 6:11 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 611 PM EDT FRI JUN 1 2012 .SYNOPSIS... A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL LIFT NORTHWARD THROUGH THE UPPER OHIO VALLEY AND BECOME VERTICALLY STACKED OVER THE UPPER GREAT LAKES TONIGHT. BROAD SOUTHERLY FLOW WILL TRANSPORT DEEP MOISTURE INTO THE REGION AHEAD OF THE TRAILING COLD FRONT...WHICH WILL BRING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION EARLY TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER THE SOUTHERN HALF OF THE AREA. THE UPPER LEVEL LOW WILL BECOME ANCHORED NEAR THE NEW ENGLAND COAST DUE TO STRONG HIGH LATITUDE BLOCKING IN THE NORTH ATLANTIC...ENSURING NEAR TO BELOW NORMAL TEMPERATURES FOR THE FIRST WEEK OF JUNE...ALONG WITH A CHANCE OF DAILY SHOWERS. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... TOR WATCHES 332 AND 333 REMAIN IN EFFECT UNTIL 9 PM ACROSS SCENT PENN AND THE LOWER SUSQ VALLEY. RECENTLY ISSUED A FLASH FLOOD WATCH FOR THE SERN THIRD OF THE CWA. SFC WARM FRONT AT 21Z EXTENDED FROM THE LAUREL HIGHLANDS TO NORTHERN DELAWARE. TEMPS JUST TO THE NORTH OF THIS BOUNDARY WERE MAINLY IN THE UPPER 60S TO MID 70S CREATING MIXED LAYER CAPE OF SEVERAL HUNDRED J/KG AT BEST, THIS WAS HELPING TO GRADUALLY WEAKEN THE STRONG ROTATION DISPLAYED BY THE DISCRETE SUPERCELLS AS THEY CLIMB THE SHALLOW COOLER AIRMASS. HOWEVER...SHORT RANGE/HIGH RES MODELS SHOW THIS WARM FRONTAL BOUNDARY AND INCREASING LLVL INSTABILITY/SHEAR SPREADING NWD INTO SCENT PENN AND THE LOWER SUSQ VALLEY THIS EVENING. HIGH...0-1KM EHI OF 1.5-2.5 M2/S2 IN THIS AREA WILL SUPPORT ROTATING UPDRAFTS AND THE POTENTIAL FOR ISOLATED TORNADOES FROM THE LAURELS TO THE WRN LOWER SUSQ VALLEY. THE SECOND...AND MUCH LARGER SCALE FEATURE IS A SQUALL LINE /QUASI-NCFRB TYPE FEATURE THAT WILL SWEEP STEADILY TO THE NORTHEAST AT 25-30KTS UP THE OHIO RIVER VALLEY. THIS LINE WILL LIKELY DEVELOP SOME DISTINCT BOW FEATURES AS IT HEADS INTO THE BETTER LLVL DIRECTIONAL SHEAR ENVIRONMENT AND INTERACTS WITH THE NEARLY EAST/WEST WARM FRONTAL BOUNDARY OVER THE SRN TIER OF PENN. THIRD...WILL BE THE HEAVY RAIN/FLASH FLOODING POTENTIAL FROM THE COMBINATION OF THE FIRST FEW BATCHES OF SUPER-CELLULAR STORMS...AND THE SECOND NCFRB FEATURE ALONG THE COLD FRONT. WIDESPREAD 1-2 RAINFALL AMOUNTS ARE LIKELY WITH LOCALIZED AMOUNTS AROUND 3 INCHES OVER THE NEXT 6-8 HOURS ACROSS THE SE THIRD OF THE CWA. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 AM SATURDAY/... THE FRONT SHOULD BE CLEAR OF THE EASTERN ZONES BY SUNRISE ON SAT AS THE SYSTEM BECOMES VERTICALLY STACKED OVER NORTHERN ONTARIO. EARLY FOG OR STRATUS MAY COVER THE REGION SAT AM...BUT THE WESTERLY WINDS PICK UP QUICKLY. 8H TEMPS WILL START THE DAY ABOUT 2C OVER NWRN PA. THE STRONG EARLY JUNE SUNSHINE WILL HEAT AND MIX THE TEMPS AND CAUSE THEM TO RISE ON A STEEP LOW LEVEL LAPSE RATE. WILL PLAY IT MORE-CLOUDY IN THE NW WITH LOTS OF LOW LEVEL MOISTURE AND THE STEEP LAPSE RATES TO CAUSE STRATOCU. DOWNSLOPING IN THE SE WILL LEAD TO LESS CLOUD COVERAGE...BUT WILL KEEP P/S FOR CLOUD COVER. SFC BOUNDARY HANGS CLOSE TO OUR NERN ZONES THROUGH THE DAY...BUT SHOWERS ASSOCD WITH IT SHOULD REMAIN TO THE NE. HOWEVER...ADDITIONAL SPOKES OF VORTICITY WILL ROTATE THROUGH DURING THE DAY AND THE UPSLOPE INTO THE WRN MTS IN THE POST-FRONTAL FLOW WILL CREATE SCT SHRA - MAINLY N OF I-80. MAX TEMPS WILL BE 5-10F BELOW NORMALS SAT. EXPECT VERY SIMILAR WEATHER FOR SUNDAY...AS THE STACKED LOWS PROPAGATE INTO NEW ENGLAND/ACROSS UPSTATE NY. WHILE 8H TEMPS DO NOT GET ALL THAT COLD ON SUNDAY...THE DYNAMICS WILL BE CLOSER AND PROVIDE LIFT TO MOISTURE WRAPPED IN OFF THE NRN ATLANTIC AND THE GREAT LAKES. WILL CONTINUE 20-30 POPS SAT NIGHT AND RAMP THEM UP INTO THE HIGH CHC TO HIGH LIKELY RANGE BY SUNDAY AFTN AS THE UPPER LOW GETS CLOSE. THE DRYING WRLY FLOW WILL BRING DEWPOINTS INTO THE 40S AND PWATS REMAIN AT OR BELOW NORMAL. MINS SUN MORNING WILL BE ABOUT 5F BELOW NORMALS UNDER CLOUDS AND LIGHT WEST WINDS. MINS WILL BE KEPT UP NEAR NORMALS MON AM WITH A STRONGER WNW SFC FLOW OVERNIGHT AND SOME CLOUDS...ESP IN THE NRN HALF OF THE AREA. && .LONG TERM /SATURDAY THROUGH FRIDAY/... A STRONG NEGATIVE NORTH ATLANTIC OSCILLATION /NAO/ IS PROJECTED TO CONTINUE AND HELP SUPPORT/ANCHOR A CLOSED UPPER LOW OVER THE NORTHEAST STATES AND CANADIAN MARITIMES THIS PERIOD. THIS PATTERN WILL FAVOR NEAR TO BELOW NORMAL TEMPERATURES WITH OCCASIONAL ROUNDS OF SHOWERS AS DISTURBANCES ROTATE AROUND THE WEST-SIDE OF CYCLONIC/NW FLOW ALOFT. HIGHEST CHC OF SHOWERS AND PERHAPS A THUNDERSTORM WILL BE SUNDAY...BUT THERE WILL BE NEARLY A DAILY CHC INTO THU. TEMPS WILL AVERAGE BELOW NORMAL FOR MUCH OF THE WEEK...GIVEN ABNORMALLY LOW HEIGHTS. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... SQUALL LINE TRACKING RAPIDLY EASTWARD ACROSS ROUTES. WILL CROSS KJST SHORTLY...FOLLOWED BY KAOO AND KUNV BY 2230Z... KIPT/KSEG/KMDT BY 00Z/2 JUN. STRONG COLD FRONT ACROSSING CENTRAL PA. SEVERE WIND GUSTS POSSIBLE THROUGH 02Z AT CENTRAL AND EASTERN AIRFIELDS. HEAVY RAINFALL AND LCL IFR CIGS AND VSBYS IN DOWNPOURS WILL ACCOMPANY THE SQUALL LINE AS IT TRACKS EASTWARD AT 45 TO 55 MPH. WND SHFT TO THE WSW AFT 06Z...WITH LOW MVFR/IFR CIGS PERSISTING INTO SAT ACROSS THE WRN MTNS /BFD AND JST/. OUTLOOK... SAT...AM LOW CIGS POSSIBLE W MTNS. SUN-WED...SCT SHRA W/ MVFR CIGS PSBL...MAINLY AT JST AND BFD. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR PAZ028-036- 049>053-056>059-063>066. && SYNOPSIS...LAMBERT/MARTIN/STEINBUGL NEAR TERM...LAMBERT/MARTIN SHORT TERM...DANGELO/MARTIN LONG TERM...MARTIN/STEINBUGL AVIATION...DEVOIR/LAMBERT
Hazardous weather outlook, Jun 1, 6:20 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 620 PM EDT FRI JUN 1 2012 PAZ005-006-010>012-017>019-037-041-042-045-046-022230- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 620 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 336 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THIS EVENING. HEAVY RAIN BETWEEN 1 AND 2 INCHES IS LIKELY WITH THIS LINE OF STORMS...AND STRONG WIND GUSTS BETWEEN 40 AND 50 MPH AREA ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-022230- WARREN- 620 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. A FEW LINES OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THIS EVENING. HEAVY RAIN BETWEEN 1 AND 2 INCHES IS LIKELY WITH THIS LINE OF STORMS...AND STRONG WIND GUSTS BETWEEN 40 AND 50 MPH AREA ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>027-033>035-022230- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON- 620 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ049>053-058-022230- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 620 PM EDT FRI JUN 1 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... ...TORNADO WATCH 336 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-056-057-059-063>066-022230- JUNIATA-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 620 PM EDT FRI JUN 1 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... ...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT/MARTIN
In the hours before
Special weather statement, Jun 1, 5:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT FRI JUN 1 2012
PAZ065-066-012215-
LANCASTER PA-YORK PA-
549 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL YORK AND NORTHERN
LANCASTER COUNTIES...
AT 544 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST PROSPECT...MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT ROTHSVILLE...AKRON AND
ADAMSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 276
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
LAT...LON 3989 7643 4003 7658 4032 7615 4018 7593
4017 7593
FORECASTER: RG/CRLocal storm report, Jun 1, 6:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG SEVEN SPRINGS 40.03N 79.29W
06/01/2012 SOMERSET PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1200093
MACHSpecial weather statement, Jun 1, 6:05 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT FRI JUN 1 2012
PAZ066-012300-
LANCASTER PA-
605 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER
COUNTY...
AT 601 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
SCARBORO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT WAKEFIELD.
THIS WILL IMPACT ROUTE 222.
LAT...LON 3974 7624 3985 7610 3979 7603 3973 7609
3972 7610 3972 7614 3972 7624
FORECASTER: RG/CRLocal storm report, Jun 1, 6:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
06/01/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1200094
MACHSpecial weather statement, Jun 1, 6:15 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT FRI JUN 1 2012
PAZ059-066-012245-
LANCASTER PA-LEBANON PA-
615 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LANCASTER AND
SOUTHEASTERN LEBANON COUNTIES...
AT 610 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANHEIM...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LITITZ...
BRICKERVILLE AND NEWMANSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265
AND 282.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 322...ROUTE 422...STATE ROAD 501.
LAT...LON 4004 7636 4014 7655 4042 7632 4037 7623
4037 7621 4029 7611
FORECASTER: RG/CRLocal storm report, Jun 1, 6:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST NORTHERN CAMBRIA 40.67N 78.78W
06/01/2012 M58 MPH CAMBRIA PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200095
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:57 PM EDT | Special Weather Statement | CTP | Franklin | 48 min |
| Jun 1, 2:03 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 57 min |
| Jun 1, 3:04 PM EDT | Special Weather Statement | CTP | Perry | 41 min |
| Jun 1, 3:29 PM EDT | Special Weather Statement | CTP | York | 61 min |
| Jun 1, 3:34 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 71 min |
| Jun 1, 4:05 PM EDT | Tornado Warning | CTP | Lancaster, York | 40 min |
| Jun 1, 4:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 72 min |
| Jun 1, 4:38 PM EDT | Special Weather Statement | CTP | Franklin | 52 min |
| Jun 1, 4:48 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, York | 3 hr |
| Jun 1, 5:02 PM EDT | Flash Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 9 more | 8 hr |
| Jun 1, 5:03 PM EDT | Special Weather Statement | CTP | Somerset | 27 min |
| Jun 1, 5:18 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Jun 1, 5:22 PM EDT | Special Weather Statement | CTP | Bedford, Cambria, Fulton, Somerset | 53 min |
| Jun 1, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Franklin and 3 more | 61 min |
| Jun 1, 5:49 PM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Jun 1, 6:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean | 54 min |
| Jun 1, 6:09 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
| Jun 1, 6:15 PM EDT | Special Weather Statement | CTP | Lebanon | 30 min |
| Jun 1, 6:24 PM EDT | Areal Flood Advisory | CTP | Blair, Cambria, Clearfield | 2 hr |
| Jun 1, 6:38 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 7 more | 67 min |
| Jun 1, 6:44 PM EDT | Special Weather Statement | CTP | McKean | 61 min |
| Jun 1, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, McKean, Potter | 54 min |
| Jun 1, 7:10 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, York | 2 hr |
| Jun 1, 7:31 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Potter, Tioga | 59 min |
| Jun 1, 7:43 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Centre, Clinton, Cumberland, Franklin, Fulton and 8 more | 62 min |
| Jun 1, 7:48 PM EDT | Special Weather Statement | CTP | Lancaster | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.